Alert archive / California / Frost Advisories in 2015
Frost Advisory 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Nov 11, 2015, 2:22 PM PST for 4 counties in California. It took effect at Nov 12, 2015, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 2:22 PM PST (22:22 UTC)
- In effect from
- Nov 12, 2015, 3:00 AM PST
- Expired
- Nov 12, 2015, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, Napa County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 84 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS76 KMTR 112222 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 222 PM PST WED NOV 11 2015 CAZ506-516-121200- /O.NEW.KMTR.FR.Y.0007.151112T1100Z-151112T1700Z/ NORTH BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 222 PM PST WED NOV 11 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE UPPER 30S LATE TONIGHT AND INTO THE MID 30S EARLY THURSDAY MORNING. * LOCATIONS...NORTH BAY VALLEYS AND SOUTHERN SALINAS VALLEY. * IMPACTS...DAMAGE TO FROST SENSITIVE VEGETATION WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
834 WWUS76 KMTR 121056 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 256 AM PST THU NOV 12 2015 CAZ506-516-121700- /O.CON.KMTR.FR.Y.0007.151112T1100Z-151112T1700Z/ NORTH BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 256 AM PST THU NOV 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S EARLY THIS MORNING...COLDEST JUST BEFORE AND AFTER SUNRISE. * LOCATIONS...NORTH BAY VALLEYS AND SOUTHERN SALINAS VALLEY. * IMPACTS...DAMAGE TO FROST SENSITIVE VEGETATION WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 11, 9:51 AM PST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 11, 9:51 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
951 AM PST WED NOV 11 2015
.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD INTO OUR REGION
ALLOWING FOR TEMPERATURES TO WARM FOR THE REST OF THE WEEK. OUR
NEXT STORM SYSTEM IS EXPECTED TO IMPACT THE REGION SUNDAY INTO
MONDAY OF NEXT WEEK WITH RAIN LIKELY.
&&
.DISCUSSION...AS OF 09:06 AM PST WEDNESDAY...AFTER A VERY CHILLY
START TO THE MORNING WITH REPORTS OF DENSE FOG AND AREAS OF
FROST...TEMPERATURES CONTINUE TO WARM UNDER MOSTLY SUNNY SKIES.
DAY TIME TEMPERATURES ARE FORECAST TO BE A FEW DEGREES WARMER
COMPARED TO YESTERDAY AS 850 MB TEMPERATURES WARM AND WEAK RIDGING
DEVELOPS OVER THE EASTERN PACIFIC. OVERALL...DRY CONDITIONS WILL
PERSIST TODAY WITH AFTERNOON TEMPERATURES IN THE LOW TO MID 60S
REGION-WIDE. THE ONGOING FORECAST REMAINS ON TRACK AND NO UPDATES
ARE NEEDED AT THIS TIME.
&&
.PREV DISCUSSION...AS OF 3:00 AM PST WEDNESDAY...AS EXPECTED A
COMBINATION OF DRIER AIR PLUS CLEAR SKIES AND LIGHT WINDS HAS
ALLOWED TEMPERATURES TO DROP TO SOME OF THEIR LOWEST READINGS OF
THE WINTER. SO FAR TEMPS HAVE DROPPED INTO THE UPPER 30S TO MID
40S FOR MANY SPOTS ALTHOUGH SAN FRANCISCO REMAINS ONE OF THE
"WARMEST" LOCATIONS WITH TEMPS JUST DOWN TO 50. BASED ON CURRENT
DEW POINT VALUES, WOULD EXPECT A FEW MORE DEGREES OF COOLING BY
SUNRISE. WILL KEEP THE FROST ADVISORY GOING AS IS.
A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO OUR REGION OVER THE
NEXT SEVERAL DAYS ALONG WITH WARMER 850 MB TEMPS. THIS WILL LEAD
TO A GRADUAL INCREASE IN TEMPS WITH MANY HIGHS RETURNING BACK INTO
THE MID 60S TO LOWER 70S FOR FRIDAY AND SATURDAY. LOWS WILL
MODERATE AS WELL EACH MORNING.
MODELS REMAIN IN GOOD AGREEMENT THAT A SYSTEM WILL DROP DOWN FROM
THE NORTH AND BRING THE NEXT ROUND OF RAIN TO OUR CWA ON SUNDAY
WITH POST-FRONTAL SHOWERS EXPECTED INTO MONDAY. ALTHOUGH THE GFS
HAS SLIGHTLY DECREASED RAINFALL AMOUNTS, THE ECMWF AND GEM
CONTINUE TO BRING AN DECENT AMOUNT OF RAIN THROUGH OUR AREA
ASSOCIATED WITH A COLD FRONT. CURRENT QPF AMOUNTS LOOK TO BE IN
THE 1/4"-1/2" RANGE FOR MOST OF OUR CWA, ALTHOUGH WITH PW VALUES
FORECAST TO BE 1 TO 1.2" WE COULD SEE HIGHER AMOUNTS. POPS WERE
INCREASED FOR THE PERIOD.
MODELS HAD BEEN SUGGESTING ANOTHER SYSTEM WOULD DROP DOWN BY THE
MIDDLE OF NEXT WEEK. LATEST GUIDANCE HAS BACKED OFF ON THAT WITH
GENERALLY DRY WEATHER NOW FORECAST.
&&
.AVIATION...AS OF 9:51 AM PST WEDNESDAY...A COLD DRY AIRMASS WILL
HELP MAINTAIN VFR CONDITIONS AT THE TERMINALS THROUGH THE NEXT 24
TO 36 HOURS. THE EXCEPTION BEING KSTS WHICH WILL SEE DENSE FOG
OVERNIGHT.
VICINITY OF KSFO...VFR. LIGHT OFFSHORE WINDS WILL BECOME WESTERLY
UP TO 10 KT WITH THE AFTERNOON SEA BREEZE.
CONFIDENCE IS HIGH.
KSFO BRIDGE APPROACH...VFR.
MONTEREY BAY AREA TERMINALS...VFR. OFFSHORE WINDS WILL BECOME
WESTERLY UP TO 10 KT WITH THE AFTERNOON SEA BREEZE.
CONFIDENCE IS HIGH.
&&
.MARINE...AS OF 09:06 AM PST WEDNESDAY...A WEAK SURFACE PRESSURE
GRADIENT WILL MAINTAIN RELATIVELY LIGHT NORTHERLY WINDS ACROSS THE
COASTAL WATERS TODAY. THE SURFACE PRESSURE GRADIENT WILL
STRENGTHEN TONIGHT RESULTING IN INCREASING WINDS. WINDS WILL
FURTHER INCREASE ON THURSDAY. A LONG PERIOD NORTHWESTERLY SWELL
WILL ENTER THE WATERS ON SATURDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: RGASS
AVIATION: LARRY
MARINE: LARRY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:55 AM PST | Small Craft Advisory | MTR | 46 hr |
Nearby
Frost Advisories in California, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.